MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII CM TIB SIZE 2 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII CM TIB SIZE 2 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420180
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2019, the patient was revised on (b)(6) 2021 because the locking mechanism of the tibial baseplate was not working and the poly was not locking.This was the second revision surgery performed to this patient, the first revision was performed on (b)(6) 2021 for poly breakage ((b)(4)).No surgical delay was reported.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection was completed on the tibial baseplate.Cement is on the backside of the plate but there is no bone growth that can be visually seen.There are scratches on the lock detail, that could be caused from removing the implant.The clinical/medical evaluation concluded that based on the limited information provided, the clinical root cause of the reported event could not be definitively concluded; however, per the visual product inspection, there was ¿no bone growth that can be visually seen¿ on the backside of the baseplate and ¿scratches on the lock detail¿ were noted.The scratches on the lock detail cannot be ruled out as a potential contributing factor to the reported event.It also cannot be concluded that the retained tibial baseplate during the first revision was in optimal working condition after the suspected contact with the femoral component for which the first revision was performed.The assessed patient impact was the reported poly not locking and revision of tibial component with an anticipated transient post-operative rehabilitation phase.Further patient impact could not be concluded.Should additional clinical data become available in the future, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII CM TIB SIZE 2 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12111910
Report Number1020279-2021-05634
Device Sequence Number11706087
Product Code JWH
UDI-Device Identifier03596010206329
UDI-Public03596010206329
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420180
Device Catalogue Number71420180
Device Lot Number18CM02953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN GENESIS II TOTAL KNEE TIB INSERT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR